lithium and being like a zombi

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

JOVIGIRL71
Veteran Member


Date Joined Sep 2003
Total Posts : 638
   Posted 4/3/2007 12:41 PM (GMT -7)   
Hi Everybody,
I have someone in my life who is on lithium. She's been on it since last October. She's turned into a zombi. :-(  No feelings no emotions. I feel like
when we visit I am with a dead person. She is a recovering alcoholic also,
4 years.
Her therypist tells her she can't go on anti-depressants. Is this true?
Isn't there something out there she can work with the lithium? She needs
something.
Please help I am very concerned
~~ Donna ~~
 
Diagnosed with UC in 1987 at age 16
Imuran ~ 100 mgs a day,Coazal  3~3x a day
Lexapro ~ 20 mgs daily for sanity  :-)
 


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 4/3/2007 3:40 PM (GMT -7)   

Hi Donna, I am sorry about your friend sad .  There are many alternatives to Lithium which is a very old medication but still widely used as it is very good at treating multiple ranges of psychosis.  I dont know what her diagnosis is or circumstance is or even the dosage of the lithium which are all factors to consider here.  There is one thing though...that she may be entirely overly medicated...or her lithium level may be off (I dont know, I am not a doctor here) but I have many years experiance in the mental health field and know this drug very well.  First, I would ask your friend if she is getting lithium levels done which is a comperhensive blood draw that shows that the medication is staying within its thearputic range.  These should be done every 3-6 months I believe...at least every 6.  If that is being met then you may want to talk to her about how the medication is effecting her and encourage her to speak to her doc about alternatives if she feels she needs a change.

Please keep us up to date on how things go with her...take care 


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


KodakPuppy
Regular Member


Date Joined Mar 2007
Total Posts : 101
   Posted 4/3/2007 7:19 PM (GMT -7)   
I am sorry to hear about your friend. I was on antidepressants for a time but things stated to get bad. I take other meds so the doctor told me I can't take them. That was a coupld fo years ago, however. Good adives is being given here. I don't drink or anything like that for that I am so greatful. Never have except a glass of wine once in a while but can't even do that anymore for several reasons. Please keep us posted.

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 4/4/2007 4:36 AM (GMT -7)   
Hi Sunshine
I was put on a combo of prozac and tranxene,and I walked around like a zombie for a year. I even went to my mother in law's funeral who I adored and could not shed a tear.
I would suggest that your friend goes back to the doctor.


Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

www.healingwell.com/donate

"I am woman,hear me roar one day and cry the next!!!"


JOVIGIRL71
Veteran Member


Date Joined Sep 2003
Total Posts : 638
   Posted 4/4/2007 7:08 AM (GMT -7)   
Hi
Thanks everyone for your great advice and thoughts. My friend has been on every
bi-polar med out there. The lithium is the last shot at getting her on track. I don't like her doctor from what I hear about her.
She gets her blood taken every week as she should. The levels are coming back
normal.
Could it be possible that she isn't bi-polar but just a depressed person? I feel so bad for her. I don't like seeing her this way, She's my best friend :-(
The next thing the doctor said was she would have to have shock treatment. I think that is a little extreme myself.
I think if she was on an anit-depressant along with the lithium to get her back
on balance things would be better. I think she should get a second option but she's
stubborn.
~~ Donna ~~
 
Diagnosed with UC in 1987 at age 16
Imuran ~ 100 mgs a day,Coazal  3~3x a day
Lexapro ~ 20 mgs daily for sanity  :-)
 


ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 4/5/2007 5:50 AM (GMT -7)   
Oh wow shock treatment?
Hmmm well I was told that my son was bi-polar,and the meds they put him on did not work at all.
Then another doctor said he was ADHD and gave him different meds which worked. I think it might be hard for them to be able to tell between the two at times.
Sounds like she is comfortable with her current doctor and does not want to change. I really hope she gets the right treatment.


Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

www.healingwell.com/donate

"I am woman,hear me roar one day and cry the next!!!"


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 4/5/2007 7:58 AM (GMT -7)   

Hi Sunshine, There are many medications on the market to help with bipolar disorder the only problem is finding the right balance for the person as everyone is differant.  With bipolar you have extreme highs and lows so the medications need to regulate that as best they can.  There is a big differance between having bipolar disorder and having depression because those who have depression dont ever get to a manic phase which is the high mood swing with bipolar.  I would encourge her to seek a second opinion as this is always a good idea when dealing with any kind of illness no matter if it is mental or physical.

As for the meds, I find if surprising that she is getting her blood drawn once a week.  That isnt necessary for lithium levels.  Here is a link where you can read up on what the what the draws are for and perhaps you can better inform your friend regarding this...http://www.labtestsonline.org/understanding/analytes/lithium/glance.html

ECT treatments are usually given to people as a last resort for those who dont or have trouble responding to treatment.  It is a very serious thing to consider before starting as it can have long lasting effects.  I would most certianly encourage her to seek a second opinion before she even entertains this kind of treatment.

My thoughts are with you and your friend.  Please keep us posted

 


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 5:19 PM (GMT -7)
There are a total of 2,736,120 posts in 301,354 threads.
View Active Threads


Who's Online
This forum has 151451 registered members. Please welcome our newest member, YoEve.
267 Guest(s), 13 Registered Member(s) are currently online.  Details
momto2boys, scifigal2k, Wdan, YoEve, Lymiemomster, rocckyd, nostress, ks1905, Kitkate, Olesver, Mustard Seed, sam12, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer